Further constructions and characterizations of generalized almost perfect nonlinear functions

Sălăgean A., ÖZBUDAK F.

Cryptography and Communications, vol.15, no.6, pp.1117-1127, 2023 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 6
  • Publication Date: 2023
  • Doi Number: 10.1007/s12095-023-00647-1
  • Journal Name: Cryptography and Communications
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Compendex, INSPEC, zbMATH
  • Page Numbers: pp.1117-1127
  • Keywords: Algebraic degree, APN function, Discrete derivative, GAPN function
  • Middle East Technical University Affiliated: Yes


APN (almost perfect nonlinear) functions over finite fields of even characteristic are interesting and have many applications to the design of symmetric ciphers resistant to differential attacks. This notion was generalized to GAPN (generalized APN) for arbitrary characteristic p by Kuroda and Tsujie. In this paper, we completely classify GAPN monomial functions xd for the case when the exponent d has exactly two non-zero digits when represented in base p; these functions can be viewed as generalizations of the APN Gold functions. In particular, we characterise all the monomial GAPN functions over Fp2 . We also obtain a new characterization for certain GAPN functions over Fpn of algebraic degree p using the multivariate algebraic normal form; this allows us to explicitly construct a family of GAPN functions of algebraic degree p for n= 3 and arbitrary prime p≥ 3 .